MAUDE Adverse Event Report: CORDIS US. CORP VISTA BRITE TIP; CATHETER, PERCUTANEOUS

CORDIS US. CORP VISTA BRITE TIP; CATHETER, PERCUTANEOUS
Catalog Number 67005200
Medical Device Problem Codes Material Frayed (1262); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/17/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 18184724 presented no issues during the manufacturing process that can be related to the reported event.This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the brite tip of a 6f.070 xb 3 100 cm vista brite tip guiding catheter was found to be frayed during prep.The device was not used inside the patient.It was replaced with another unknown guiding catheter to complete the procedure.This incident had no effect on the patient.The device was not pulled from the packaging by the hub.The device was not torqued or ¿steered¿ by the hub.The device damage was not frayed into two separate pieces.The target site vessel characteristics were mild calcification, no tortuosity, 80% stenosis, no acute angle and yes bifurcating.The access site was the radial artery, and the characteristics were no calcium, tortuosity, stenosis, acute angle or bifurcating.Angiography revealed more than 80% stenosis of the left anterior descending coronary branch, which required percutaneous coronary intervention (pci).A contralateral approach was not used.The operator had been trained.The patient has a history of coronary artery disease who was admitted to the hospital with anterior cardiac pain.The patient has no infectious diseases.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
Complaint conclusion: as reported, the brite tip of a 6f.070 xb 3 100 cm vista brite tip guiding catheter was found to be frayed during prep.The device was not used inside the patient.It was replaced with another unknown guiding catheter to complete the procedure.This incident had no effect on the patient.The device was not pulled from the packaging by the hub.The device was not torqued or ¿steered¿ by the hub.The device damage was not frayed into two separate pieces.The target site vessel characteristics were mild calcification, no tortuosity, 80% stenosis, no acute angle and yes bifurcating.The access site was the radial artery, and the characteristics were no calcium, tortuosity, stenosis, acute angle or bifurcating.Angiography revealed more than 80% stenosis of the left anterior descending coronary branch, which required percutaneous coronary intervention (pci).A contralateral approach was not used.The operator had been trained.The patient has a history of coronary artery disease who was admitted to the hospital with anterior cardiac pain.The patient has no infectious diseases.A non- sterile catheter ¿6f.070 xb 3 100cm¿ was received for analysis.During visual inspection several kinked/bent conditions were observed located approximately 3cm, 17cm, 40.5cm, 88cm and 90cm from the distal tip.No other damages or anomalies were observed.Inner diameter (id) and outer diameter (od) measurements were taken near the damages and were found within specification.A product history record (phr) review of lot 18184724 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The complaint reported by the customer as ¿brite tip/distal tip~frayed/split/torn¿ was not confirmed, the distal tip does not present any damages.However, several kinks were observed on the body/shaft of the returned catheter.The exact cause of these damages could not be conclusively determined during the analysis.However, shipping/handling factors may have contributed to the reported event.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿do not use open or damaged packages.Inspect the guiding catheter before use to verify that its size, shape and condition are suitable for the specific procedure.¿ based on the information available and the phr review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.

Brand Name
VISTA BRITE TIP
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key17508688
Report Number9616099-2023-06575
Device Sequence Number15006790
Product Code DQY
UDI-Device Identifier20705032020142
UDI-Public(01)20705032020142(17)260131(10)18184724
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K021593
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date01/31/2026
Device Catalogue Number67005200
Device Lot Number18184724
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/07/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2023
Supplement Date Received by Manufacturer09/13/2023
Initial Report FDA Received Date08/11/2023
Supplement Report FDA Received Date09/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ANOTHER UNKNOWN GUIDING CATHETER.
Patient Age76 YR
Patient SexMale